Syndol includes the four components which are paracetamol, codeine phosphate, doxylamine succinate and caffeine. Paracetamol is a pain reliever helpful for mild to moderate pain and high body temperature. It is not exactly known how it acts even though it has been widely used for over 100 years. It is known that paracetamol decreases prostaglandins production in the brain and spinal cord. Prostaglandins are normally produced by the body in case of injury and some disorders, as a reaction to that. It has a role of nerve ending sensitizer, which causes pain in order to prevent further injuries in particular part of the body. Thus, paracetamol increases level of pain we can endure. After we use it we feel painless less. Paracetamol is considered to influence hypothalamic heat-regulating centre in the brain and consequently reduces body temperature. Paracetamol has similar effect. It does not have anti-inflammatory influence like Aspirin.
Codeine phosphate is a bit stronger analgetic known as opioid. Opioid painkiller imitates endorphins, chemicals present in the brain and spinal cord that alleviate pain by combining with opioid receptors. This way, codeine prevents speeding of pain signals from nerves to the brain and we don’t feel pain that much. Doxylamine is known as sedating antihistamine but it also has sedating effect. It causes sleepiness.
Caffeine is a stimulant and it is considered to promote painkilling effect of paracetamol and codeine.
Syndol is beneficial for headache, migraine, neuralgia, toothache, menstrual pain, sore throat, rheumatic pain and muscles pain and aches. It is used in case that paracetamol, ibuprofen or Aspirin previously didn’t help. Syndol also mustn’t be combined with other products that contain paracetamol or codeine since paracetamol overdose may cause serious liver and kidney problems. It mustn’t be taken longer than three days because long use of codeine causes addiction.
Syndol side effects
Syndol side effects include drowsiness, dizziness, constipation, nausea and vomiting, sweating, dry mouth, flushing, dry mouth, blurred vision, malaise, headache, appetite loss, skin rash and difficulties with breathing. Always consult your physician about combination of syndol with other medications or herbal supplements you are taking. Most of the flu and cold medications as well as painkillers include paracetamol therefore they mustn’t be used in combination with syndol due to possible paracetamol overdose. Drowsiness can be severe if syndol is taken with antipshycotics, barbiturates, benzodiazepines, tricyclic antidepressants, sedating antihistamines, sleeping pills and other opioids. Also you might have serious constipation if you take syndol together with morphine or dihydrocodeine, loperamide and anticholinergic drugs fro Parkinson’s disease or urinary incontinence.